Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 66, NWS Cleveland, OH

December 14, 2011

NWS Cleveland, OH issued this small craft advisory at Dec 14, 2011, 4:16 PM EST. It took effect at Dec 14, 2011, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2011, 4:16 PM EST (21:16 UTC)
In effect from
Dec 14, 2011, 10:00 PM EST
Expired
Dec 15, 2011, 3:39 PM EST
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WHUS71 KCLE 142116
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EST WED DEC 14 2011

LEZ142>149-150530-
/O.NEW.KCLE.SC.Y.0066.111215T0300Z-111215T2100Z/
/O.NEW.KCLE.GL.A.0006.111215T2100Z-111216T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
416 PM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EST THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE
WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. 

* SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  OVERNIGHT AND THURSDAY. WINDS WILL INCREASE FURTHER ON THURSDAY
  NIGHT BEHIND A COLD FRONT AND GALE FORCE WINDS ARE POSSIBLE.
  WAVES WILL INCREASE FROM 2 TO 4 FEET TONIGHT TO AS HIGH AS 7 TO
  10 FEET EAST OF WILLOWICK ON THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ061-162>169-150530-
/O.NEW.KCLE.GL.A.0006.111215T2100Z-111216T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
416 PM EST WED DEC 14 2011

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

* SOUTHWEST TO WESTERLY GALES OF 35 KNOTS ARE POSSIBLE LATE
  THURSDAY AFTERNOON AND THURSDAY NIGHT. WAVES WILL BUILD TO 4 TO
  7 FEET ACROSS WESTERN LAKE ERIE AND 7 TO 10 ACROSS EASTERN LAKE
  ERIE BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
829 
WHUS71 KCLE 150337
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1037 PM EST WED DEC 14 2011

LEZ142>149-151145-
/O.CON.KCLE.SC.Y.0066.000000T0000Z-111215T2100Z/
/O.CON.KCLE.GL.A.0006.111215T2100Z-111216T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1037 PM EST WED DEC 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS
  OVERNIGHT AND THEN POSSIBLY INCREASE TO 35 KNOTS THURSDAY AND
  CONTINUE INTO THURSDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE
  AREA ON THURSDAY AND GALE FORCE WINDS ARE POSSIBLE. WAVES WILL
  BUILD TO 8 TO 11 FEET BY THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ061-162>169-151145-
/O.CON.KCLE.GL.A.0006.111215T2100Z-111216T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1037 PM EST WED DEC 14 2011

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 15 TO 25 KNOTS
  OVERNIGHT AND THEN POSSIBLY INCREASE TO 35 KNOTS THURSDAY AND
  CONTINUE INTO THURSDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE
  AREA ON THURSDAY AND GALE FORCE WINDS ARE POSSIBLE. WAVES WILL
  BUILD TO 8 TO 11 FEET BY THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOMBARDY
968 
WHUS71 KCLE 150918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EST THU DEC 15 2011

LEZ142>149-151730-
/O.CON.KCLE.SC.Y.0066.000000T0000Z-111215T2100Z/
/O.UPG.KCLE.GL.A.0006.111215T2100Z-111216T0900Z/
/O.NEW.KCLE.GL.W.0015.111215T2100Z-111216T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
418 AM EST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY. 

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL OF 15 TO 25 KNOTS MAY
  INCREASE TO 30 KNOTS JUST AHEAD OF A COLD FRONT TODAY. AS THE
  COLD FRONT PASSES WINDS WILL INCREASE TO 35 TO 40 KNOT GALES.
  THE STRONGEST WINDS WILL BE ON THE EASTERN HALF OF THE LAKE
  OVERNIGHT.

* WAVES: WAVES OF 3 TO 5 FEET THIS MORNING WILL BUILD THROUGH THE
  DAY. THE HIGHEST WAVES WILL OCCUR OVERNIGHT WITH 5 TO 8 FOOT
  WAVES FOR THE WESTERN BASIN AND 10 TO 14 FOOT WAVES FOR THE
  EASTERN HALF OF THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-151730-
/O.UPG.KCLE.GL.A.0006.111215T2100Z-111216T0900Z/
/O.NEW.KCLE.GL.W.0015.111215T2100Z-111216T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
418 AM EST THU DEC 15 2011

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL OF 15 TO 25 KNOTS MAY
  INCREASE TO 30 KNOTS JUST AHEAD OF A COLD FRONT TODAY. AS THE
  COLD FRONT PASSES WINDS WILL INCREASE TO 35 TO 40 KNOT GALES.
  THE STRONGEST WINDS WILL BE ON THE EASTERN HALF OF THE LAKE
  OVERNIGHT.

* WAVES: WAVES OF 3 TO 6 FEET THIS MORNING WILL BUILD THROUGH THE
  DAY. THE HIGHEST WAVES WILL OCCUR OVERNIGHT WITH 5 TO 8 FOOT
  WAVES FOR THE WESTERN BASIN AND 10 TO 14 FOOT WAVES FOR THE
  EASTERN HALF OF THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
212 
WHUS71 KCLE 151422
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EST THU DEC 15 2011

LEZ142>149-152230-
/O.CON.KCLE.SC.Y.0066.000000T0000Z-111215T2100Z/
/O.CON.KCLE.GL.W.0015.111215T2100Z-111216T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
922 AM EST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM
EST THIS AFTERNOON. 

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL OF 15 TO 25 KNOTS MAY 
  INCREASE TO 30 KNOTS JUST AHEAD OF A COLD FRONT TODAY. AS THE 
  COLD FRONT PASSES WINDS WILL INCREASE TO 35 TO 40 KNOT GALES. 
  THE STRONGEST WINDS WILL BE ON THE EASTERN HALF OF THE LAKE 
  OVERNIGHT. 

* WAVES: WAVES OF 3 TO 5 FEET WILL BUILD THROUGH THE DAY. THE
  HIGHEST WAVES WILL OCCUR OVERNIGHT WITH 5 TO 8 FOOT WAVES.

* WATER LEVELS: STRONG SOUTHWEST TO WEST WINDS LATE TODAY AND
  EARLY TONIGHT MAY PUSH WATER LEVELS IN THE WESTERN BASIN DOWN TO
  NEAR THE CRITICAL MARK FOR SAFE NAVIGATION SO STAY INFORMED FOR
  LATER UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-152230-
/O.CON.KCLE.GL.W.0015.111215T2100Z-111216T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
922 AM EST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL OF 15 TO 25 KNOTS MAY 
  INCREASE TO 30 KNOTS JUST AHEAD OF A COLD FRONT TODAY. AS THE 
  COLD FRONT PASSES WINDS WILL INCREASE TO 35 TO 40 KNOT GALES. 
  THE STRONGEST WINDS WILL BE ON THE EASTERN HALF OF THE LAKE 
  OVERNIGHT. 

* WAVES: WAVES OF 3 TO 6 FEET WILL BUILD THROUGH THE DAY. THE
  HIGHEST WAVES WILL OCCUR OVERNIGHT WITH 10 TO 14 FOOT WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
956 
WHUS71 KCLE 152039
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EST THU DEC 15 2011

LEZ142>149-160445-
/O.CAN.KCLE.SC.Y.0066.000000T0000Z-111215T2100Z/
/O.CON.KCLE.GL.W.0015.111215T2100Z-111216T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
339 PM EST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST
FRIDAY. 

* WINDS: WEST GALES TO 35 KNOTS WILL BEGIN TO DIMINISH LATE
  TONIGHT.

* WAVES: WAVES WILL BUILD TO 6 TO 9 FEET TONIGHT THEN BEGIN TO
  SUBSIDE LATE TONIGHT.

* WATER LEVELS: STRONG WEST WINDS THIS EVENING MAY PUSH WATER
  LEVELS IN THE WESTERN BASIN DOWN TO NEAR THE CRITICAL MARK FOR
  SAFE NAVIGATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-160445-
/O.CON.KCLE.GL.W.0015.111215T2100Z-111216T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
339 PM EST THU DEC 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS: WEST GALES TO 35 KNOTS WILL BEGIN TO DIMINISH LATE
  TONIGHT.

* WAVES: WAVES WILL BUILD TO 10 TO 14 FEET TONIGHT THEN BEGIN TO
  SUBSIDE TOWARD THE END OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:25 PM EST, 51 minutes earlier.

Area forecast discussion, Dec 14, 3:25 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EST WED DEC 14 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH ACROSS THE REGION EARLY TONIGHT AS LOW
PRESSURE MOVES FROM IOWA...ACROSS THE GREAT LAKES. THE LOW WILL
MOVE TO QUEBEC THURSDAY DRAGGING A TRAILING COLD FRONT ACROSS THE
AREA.  HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT LIFTING NORTH THROUGH THE REGION LATE THIS AFTERNOON
AND EARLY THIS EVENING WITH ALL THE USUAL COMPLICATIONS. DEEP
MOISTURE ACROSS THE AREA HOWEVER THE OVERRUNNING SURFACE IS
SHIFTING NORTH AND THEREFORE THE PRECIP IS SHIFTING NORTH AS WELL
AS EXPECTED. MOST OF THE PRECIP IS NOW OVER NERN OHIO AND NWRN PA
WITH RADAR SHOWING ANOTHER AREA OF RAIN ACROSS NRN INDIANA. THIS
IS MOVING ENE AND WILL LIKELY CLIP NWRN OHIO AND THE LAKE THROUGH
THE EVENING. TEMPS OF COURSE ARE ALSO SHOWING THE FRONT IN THE
AREA WITH READINGS NEAR 50 AT KFDY BUT REMAIN NEAR 40 ACROSS NWRN
PA.

OVERNIGHT RAIN WILL SPREAD BACK INTO THE AREA AHEAD OF AND
ALONG THE COLD FRONT WITH THE BEST CHANCE OF RAIN LIKELY AFTER
MIDNIGHT. COLD FRONT WILL MOVE THROUGH ON THURSDAY SO WITH 850MB
JET REACHING 50 TO 60KTS IN WARM ADVECTION EXPECT VERY LITTLE TEMP
FALL THIS EVENING WITH TEMPS LIKELY RISING TOWARDS MORNING.

LIGHTNING SHOWING UP IN THE WARM AIR ACROSS WRN IL. AFTER 06Z
CAPES RAMP UP TO BETWEEN 200 AND 300 J/KG FROM KCLE WEST. SPC ALSO
SHOWS THUNDER POSSIBLE ACROSS MUCH OF THE AREA OVERNIGHT SO WILL
HAVE A SLIGHT CHANCE WHERE POPS ARE CATEGORICAL.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THURSDAY THE COLD FRONT WILL MOVE THROUGH. EXPECT HIGHS IN THE
MORNING WEST TO EARLY AFTERNOON EAST WITH TEMPS STEADY -EAST
/FALLING-WEST THROUGH THE REMAINDER OF THE DAY. PRECIP CHANCES
WILL BEGIN HIGH BUT WILL DROP THROUGH THE AFTERNOON...ENDING THE
DAY WITH NO POPS WEST AND CHANCE POPS EAST. THURSDAY NIGHT WILL
HOLD ONTO CHANCE POPS ALONG THE SNOWBELT OF NERN OHIO AND NWRN PA.
LOTS OF DRY AIR MOVING IN AND THE 850MB AIR IS REALLY NOT -THAT-
COLD WITH -8C INDICATED OVER THE LAKE AS THE DRY AIR MOVES IN
FRIDAY 12Z SO NOT EXPECTING MUCH. FRIDAY MODELS CONTINUE WITH
VERY DRY AIR ACROSS THE AREA WILL BEGIN WITH LOW CHANCE
POPS FOR THE SNOWBELT JUST BECAUSE THE LAKE COULD MANAGE TO
SQUEEZE OUT A SNOW SHOWER BUT WILL QUICKLY TAPER TO FLURRIES BY
LATE MORNING AND THROUGH THE AFTERNOON. EARLY FRIDAY NIGHT MODELS
CONTINUE WITH VERY DRY AIR ACROSS THE AREA BUT RH BEGINS TO
INCREASE THE SECOND HALF OF THE NIGHT AS WEAK SURFACE LOW PRESSURE
AND A WEAK UPPER SHORT WAVE MOVE THROUGH THE GREAT LAKES. WILL
CONTINUE DRY FOR THE NIGHT BY SATURDAY LOOKING MOIST ENOUGH FOR A
FEW SNOW SHOWERS. WILL HAVE CHANCE POPS FOR THE AREA WITH HIGHEST
CHANCE POPS ACROSS THE NORTHEAST LAKESHORE/SNOWBELT WITH 850MB
TEMPS -8 TO -10C. THIS CONTINUES SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
SPLIT FLOW IN THE JET STREAM EARLY IN THE PERIOD EVOLVES WITH THE
SOUTHERN STREAM LIFTING NORTH AND DOMINATING THE WEATHER IN THE
REGION WHICH SHOULD KEEP TEMPERATURES CONTINUING TO RUN ABOVE
NORMAL. THERE ARE DIFFERENCES IN PHASING OF THE NORTHERN AND
SOUTHERN BRANCHES OF THE WESTERLIES AND HAVE USED THE ECMWF FOR THE
MOST PART.

ANOTHER MODERATELY HEAVY PRECIPITATION EVENT IS EXPECTED FOR TUESDAY
WITH PERHAPS A MIX IN THE NORTHERN COUNTIES. ONLY A BRIEF
OPPORTUNITY FOR LIGHT LAKE EFFECT SNOW MAY FOLLOW IN THE WAKE OF THE
LOW PRESSURE ON WEDNESDAY WITH A BRIEF COOL DOWN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
WARM FRONT HAS MOVED INTO THE AREA AND IS LOCATED FROM NEAR DFI TO
FDY TO ZZV WITH AREAS OF RAIN SPREADING EAST OVER NORTHERN OHIO
NEAR LAKE ERIE WHILE SATELLITE IMAGERY SHOWS SOME BREAKS IN THE
CLOUDS OVER CENTRAL AND SOUTHERN OHIO. IFR TO MVFR CONDITIONS
PREVAIL OVER NORTHERN OHIO. AS THE WARM FRONT LIFTS NORTH THIS
AFTERNOON CONDITIONS WILL IMPROVE AS THE WARM SECTOR SPREADS INTO
THE REGION. THE APPROACH OF A COLD FRONT AND ATTENDANT SHOWERS
WILL LIKELY LOWER CIGS AND VSBY TO IFR OR MVFR CONDITIONS
ESPECIALLY AFTER 06Z FROM WEST TO EAST. SOME SLOW IMPROVEMENT IN
CONDITIONS IS EXPECTED THURSDAY AFTERNOON ALONG WITH BRISK WESTERLY WINDS.

OUTLOOK...NON VFR POSSIBLE DOWNWIND OF THE LAKE FRIDAY AND AGAIN
SAT NIGHT INTO SUN. NON VFR POSSIBLE ON MONDAY.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE OVERNIGHT AS LOW PRESSURE TRACKS
NORTHEAST OUT OF THE PLAINS INTO ONTARIO. WARM AIR AND STABLE
CONDITIONS WILL LIMIT POTENTIAL FOR GALES UNTIL THIS SYSTEM PULLS A
COLD FRONT THROUGH THE LAKES REGION ON THURSDAY EVENING/NIGHT.
STRONGER WEST TO NORTHWEST WINDS TO 35 KNOTS WILL BE POSSIBLE BEHIND
THE FRONT AND A GALE WATCH HAS BEEN ISSUED FOR THURSDAY NIGHT. WAVES
ARE EXPECTED TO REMAIN HIGH...ESPECIALLY ACROSS EASTERN LAKE
ERIE...EVEN AS WINDS START TO DECREASE THROUGH THE DAY ON FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH LAKE ERIE THURSDAY NIGHT.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...REL
AVIATION...REL
MARINE...KEC
Hazardous weather outlook, Dec 14, 4:13 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
413 AM EST WED DEC 14 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
413 AM EST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL INCREASE TONIGHT INTO THURSDAY AND WINDS MAY GUST TO 35
TO 40 MPH AT TIMES. WINDS ON LAKE ERIE MAY APPROACH GALE
CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL RAINFALL ON SATURATED SOILS WILL LEAD TO RISES ON AREA
CREEKS AND RIVERS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:16 PM ESTGale WatchCLE12 hr

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.